EspaƱol
ABOUT US | CONTACT | VOLUNTEER
MISSION & MINISTRY
Find a Physician
Decrease (-) Restore Default Increase (+)

Definition:

Fenoprofen calcium is a type of medicine called a nonsteroidal anti-inflammatory drug (NSAID).

Fenoprofen calcium overdose occurs when someone accidentally or intentionally takes more than the normal or recommended amount of this medication.

This is for information only and not for use in the treatment or management of an actual poison exposure. If you have an exposure, you should call your local emergency number (such as 911) or the National Poison Control Center at 1-800-222-1222.



Alternative Names:

Nalfon overdose



Poisonous Ingredient:

Fenoprofen, a prescription painkiller commonly used to relieve symptoms of arthritis



Where Found:
  • Fenoprofen
  • Nalfon
  • Naprofen
  • Progesic

Note: This list may not be all-inclusive.



Symptoms:

Home Treatment:

Seek immediate medical help. Do NOT make a person throw up unless told to do so by Poison Control or a health care professional.



Before Calling Emergency:

Determine the following information:

  • Patient's age, weight, and condition
  • Name of the product (ingredients and strengths, if known)
  • Time it was swallowed
  • Amount swallowed
  • If the medication was prescribed for the patient


Poison Control, or a local emergency number:

The National Poison Control Center (1-800-222-1222) can be called from anywhere in the United States. This national hotline number will let you talk to experts in poisoning. They will give you further instructions.

This is a free and confidential service. All local poison control centers in the United States use this national number. You should call if you have any questions about poisoning or poison prevention. It does NOT need to be an emergency. You can call for any reason, 24 hours a day, 7 days a week.

See: Poison control center - emergency number



What to expect at the emergency room:

The health care provider will measure and monitor the patient's vital signs, including temperature, pulse, breathing rate, and blood pressure. Symptoms will be treated as appropriate.

The patient may receive:

  • Activated charcoal
  • Laxative
  • Tube through the mouth into the stomach to empty the stomach (gastric lavage )


Expectations (prognosis):

Fenoprofen overdose is pretty rare. In most cases, the outlook is well, with nausea and vomiting being the most common symptoms. However, death has been reported, and large amounts can cause serious damage to both children and adults.




Review Date: 2/5/2009
Reviewed By: A.D.A.M. Editorial Team: David Zieve, MD, MHA, Greg Juhn, MTPW, David R. Eltz. Previously reviewed by Eric Perez, MD, Department of Emergency Medicine, St. Luke's-Roosevelt Hospital Center, New York, NY. Review provided by VeriMed Healthcare Network (1/20/2008).

The information provided herein should not be used during any medical emergency or for the diagnosis or treatment of any medical condition. A licensed medical professional should be consulted for diagnosis and treatment of any and all medical conditions. Call 911 for all medical emergencies. Links to other sites are provided for information only -- they do not constitute endorsements of those other sites. © 1997- A.D.A.M., Inc. Any duplication or distribution of the information contained herein is strictly prohibited.
adam.com


About Us



Emanuel Cancer Centers 2013 Annual Report
Joint Notice of Privacy Practices
Accreditation & Quality Measures
Board of Directors
CEO's Message
Community Crisis Information
Maps & Directions
Mission & Ministry
News & Publications
Volunteer

Care & Services



Emanuel Physician Finder

Employees & Physicians



e-MC Physician Portal
Web Mail
Employment Services
Physician Verification
Living in Turlock
Contact Us

Emanuel Medical Center
825 Delbon Avenue
Turlock, CA 95382
(209) 667-4200
Contact Us
© 2014 Emanuel Medical Center, Inc. All rights reserved
Home   |   Site Map   |   Joint Notice of Privacy Practices